Alert archive / North Carolina / Tornado Warnings in 2009
Tornado Warning 26, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jul 17, 2009, 8:41 PM EDT for Beaufort County, Hyde County, Tyrrell County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2009, 8:41 PM EDT (00:41 UTC)
- Expired
- Jul 17, 2009, 9:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Hyde County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 85 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 2:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2515 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMHX 180041
TORMHX
NCC013-095-177-180130-
/O.NEW.KMHX.TO.W.0026.090718T0041Z-090718T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
841 PM EDT FRI JUL 17 2009
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
CENTRAL HYDE COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF SWANQUARTER...
SOUTHERN TYRRELL COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 930 PM EDT
* AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
YEATESVILLE...OR 17 MILES EAST OF RIVER ROAD...MOVING EAST AT 30
MPH.
* THE TORNADO WILL BE NEAR...
BELHAVEN BY 850 PM EDT...
LEECHVILLE BY 900 PM EDT...
SCRANTON...SLADESVILLE AND PONZER BY 905 PM EDT...
SCRANTON BY 910 PM EDT...
ROSE BAY BY 915 PM EDT...
FAIRFIELD BY 930 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3540 7640 3543 7641 3541 7643 3543 7656
3547 7657 3550 7659 3550 7650 3553 7648
3552 7650 3553 7659 3551 7664 3548 7660
3543 7660 3546 7677 3559 7677 3565 7618
3537 7618
TIME...MOT...LOC 0041Z 267DEG 25KT 3551 7668
$$
283 follow-up statements
000
WWUS52 KMHX 180055
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
855 PM EDT FRI JUL 17 2009
NCC177-180104-
/O.CAN.KMHX.TO.W.0026.000000T0000Z-090718T0130Z/
TYRRELL NC-
855 PM EDT FRI JUL 17 2009
...THE TORNADO WARNING FOR TYRRELL COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3537 7618 3540 7640 3543 7641 3541 7645
3543 7655 3550 7659 3550 7650 3554 7648
3551 7664 3548 7660 3543 7660 3545 7668
3558 7662 3563 7631 3561 7629 3560 7622
3565 7618
TIME...MOT...LOC 0054Z 276DEG 23KT 3550 7655
$$
NCC013-095-180130-
/O.CON.KMHX.TO.W.0026.000000T0000Z-090718T0130Z/
BEAUFORT NC-HYDE NC-
855 PM EDT FRI JUL 17 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR HYDE AND
BEAUFORT COUNTIES...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WINSTEADVILLE...OR
15 MILES NORTHWEST OF SWANQUARTER...MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
7 MILES SOUTH OF PONZER BY 900 PM EDT...
SCRANTON...SLADESVILLE AND GERMANTOWN BY 905 PM EDT...
ROSE BAY BY 915 PM EDT...
SWANQUARTER BY 925 PM EDT...
SWINDELL FORK...HYDELAND...CENTER OF LAKE MATTAMUSKEET AND 6 MILES
SOUTH OF FAIRFIELD BY 930 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3537 7618 3540 7640 3543 7641 3541 7645
3543 7655 3550 7659 3550 7650 3554 7648
3551 7664 3548 7660 3543 7660 3545 7668
3558 7662 3563 7631 3561 7629 3560 7622
3565 7618
TIME...MOT...LOC 0054Z 276DEG 23KT 3550 7655
$$
28000
WWUS52 KMHX 180111
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
911 PM EDT FRI JUL 17 2009
NCC013-180121-
/O.CAN.KMHX.TO.W.0026.000000T0000Z-090718T0130Z/
BEAUFORT NC-
911 PM EDT FRI JUL 17 2009
...THE TORNADO WARNING FOR BEAUFORT COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3559 7636 3557 7618 3537 7618 3540 7640
3543 7641 3541 7645 3546 7649 3550 7650
3554 7648
TIME...MOT...LOC 0111Z 276DEG 24KT 3546 7637
$$
NCC095-180130-
/O.CON.KMHX.TO.W.0026.000000T0000Z-090718T0130Z/
HYDE NC-
911 PM EDT FRI JUL 17 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR HYDE
COUNTY...
AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROSE BAY...OR 6
MILES NORTHWEST OF SWANQUARTER...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
SWANQUARTER BY 920 PM EDT...
SWINDELL FORK AND 7 MILES SOUTH OF FAIRFIELD BY 925 PM EDT...
HYDELAND AND CENTER OF LAKE MATTAMUSKEET BY 930 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3559 7636 3557 7618 3537 7618 3540 7640
3543 7641 3541 7645 3546 7649 3550 7650
3554 7648
TIME...MOT...LOC 0111Z 276DEG 24KT 3546 7637
$$
28000
WWUS52 KMHX 180124
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
924 PM EDT FRI JUL 17 2009
NCC095-180132-
/O.EXP.KMHX.TO.W.0026.000000T0000Z-090718T0130Z/
HYDE NC-
924 PM EDT FRI JUL 17 2009
...THE TORNADO WARNING FOR HYDE COUNTY WILL BE ALLOWED TO EXPIRE AT
930 PM EDT...
THE STORM THAT PROMPTED THE TORNADO WARNING FOR HYDE COUNTY IS
WEAKENING. NO ADDITIONAL TORNADO WARNINGS ARE EXPECTED FOR THIS
THUNDERSTORM IN THE IMMEDIATE FUTURE...BUT WE WILL CONTINUE TO
MONITOR THE SITUATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3559 7636 3557 7618 3537 7618 3540 7640
3543 7641 3541 7645 3546 7649 3550 7650
3554 7648
TIME...MOT...LOC 0122Z 276DEG 25KT 3546 7624
$$
28What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jul 17, 5:37 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 17, 5:37 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
537 PM EDT FRI JUL 17 2009
.SYNOPSIS...
A FRONT WILL APPROACH FROM THE WEST TONIGHT...THEN STALL OVER THE
REGION SATURDAY THROUGH MONDAY. HIGH PRESSURE WILL REMAIN CENTERED
OFF THE MID ATLANTIC COAST WITH A TROUGH OF LOW PRESSURE ACROSS
CENTRAL NORTH CAROLINA THROUGH MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A ROBUST MID LEVEL SHORTWAVE WILL CONTINUE TO LIFT NE ACROSS THE
REGION THROUGH THIS EVENING WHILE A FRONT PUSHES TOWARD THE REGION
FROM THE NW. A VERY MOIST AIRMASS REMAINS IN PLACE WITH DEWPOINTS
IN THE 70S AND MODEST INSTABILITY WITH SFC BASES CAPES IN EXCESS
OF 2500 J/KG. CONVECTIVE ACTIVITY MAINLY FOCUSED W OF HIGHWAY 17
NEAR A PREFRONTAL TROUGH AND WILL CONTINUE LIKELY POPS ACROSS MOST
OF THE CWA BUT WILL LIMIT TO CHANCE SRN COASTAL SECTIONS THIS
EVENING. TAPER POPS TO SLIGHT CHANCE AFTER MIDNIGHT WITH LOSS OF
INSTABILITY AND FORCING LIFTING NE OF THE REGION. LIGHT TO
MODERATE SWLY FLOW TO CONTINUE THROUGH THE OVERNIGHT WITH THE
FRONT REMAINING W OF THE REGION LIMITING MIN TEMPS IN THE L/M70S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
THE FRONT PUSHES INTO THE REGION SAT THEN STALLS ACROSS ERN NC
THROUGH THE SHORT TERM. A MORE STABLE AIRMASS MOVES INTO MOST OF
THE CWA EXCEPT COASTAL SECTIONS E OF THE FRONT. MODELS TRENDING
DRIER THROUGH THE WEEKEND AND HAVE LOWERED POPS ACROSS MOST OF THE
REGION. A LONGWAVE UPPER TROUGH CENTERED ACROSS THE MID WEST WILL
BEGIN TO LIFT NE LATE IN THE WEEKEND WITH A SERIES OF LOW PRES
LIFT NE ALONG THE FRONT BRINGING BETTER CHANCES OF PRECIP ACROSS
THE REGION. MODELS DIFFER ON TIMING OF INDIVIDUAL FEATURES AND
WILL INCREASE POPS TO CHANCE BY MON/MON NIGHT. TEMPS TO REMAIN
NEAR CLIMO THROUGH THE PERIOD WITH HIGHS IN THE U80S/L90S INLAND
TO M80S COAST AND LOWS IN THE U60S TO M70S.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AN UPPER RIDGE BUILDS OVER THE WRN ATLANTIC AND SFC HIGH PRES
REMAIN CENTERED OFF THE MID ATLANTIC COAST AND AN INVERTED TROUGH
OVER INLAND AREAS OF THE SE STATES. SELY FLOW WILL PERSIST
BRINGING ATLANTIC MOISTURE INTO THE REGION AND WILL CONTINUE
CHANCE POPS THROUGH THE ENTIRE LONG TERM WITH TEMPS NEAR CLIMO.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SCT TSTMS WILL CONTINUE INTO THE EVENING HOURS BRINGING PERIOD OF
IFR CONDITIONS AT THE TERMINALS...OTHERWISE VFR TO PREVAIL.
MODERATE SWLY FLOW WILL CONTINUE THIS EVENING...THEN LIGHT TO
CONTINUE AFTER MIDNIGHT. FOG IS OF LIMITED CONCERN ATTM BUT MAY
SEE CIGS AOB IFR DEVELOP LATE TONIGHT. A FRONT PUSHES INTO THE
REGION SAT WITH DRIER AIR MOVING IN FROM THE W.
MAINLY VFR CONDITIONS TO PREVAIL OVER THE WEEKEND WITH ISO/SCT
SHOWERS OR TSTMS...MOST LIKELY NEAR THE COAST. A DISTURBANCE WILL
ENHANCE SHOWER OR TSTMS ACTIVITY MON/MON NIGHT. MOIST ONSHORE
FLOW WILL KEEP SHOWERS CHANCES CONTINUING THROUGH NEXT WEEK.
&&
.MARINE...
WINDS ARE PICKING UOP ACROSS THE COASTAL WATERS AS THE COLD FRONT
APPROACHES. CURRENTLY SEEING WINDS NEAR 20 KT GUSTING TO 25 IN
SOME AREAS FROM OREGON INLET SOUTH. MODELS CONTINUE TO SHOW THAT
THIS IS THE AREA WHERE WINDS WILL BE 20 TO 25 KT...A MARGINAL SCA.
SEAS WILL BUILD TONIGHT QUICKLY IN THE FRESHENING SW FLOW AND
COULD SEA SEAS REACH 5 TO 7 FEET ACROSS THE CENTRAL WATERS NEAR
CAPE HATTERAS.
THERE WILL BE WEAK FORCING FOR THE FRONT MOVING INTO THE AREA AND
TRYING TO FORECAST ITS EXACT LOCATION ACROSS THE COAST WILL BE
PROBLEMEATIC. THE GFS FAVORS A MORE INLAND SETUP WHILE THE NAM PUTS
IT JUST INTO THE COASTAL WATERS. IT WILL LIKELY WAVER BACK AND
FORTH AS WAVES OF LOW PRES DEVELOP AND MOVE ALONG IT. THE FRONT
WILL LINGER IN THE VICINITY OF THE COAST THROUGH MONDAY...BEFORE
BEING PUSHED FURTHER INLAND BY A STRENGTHENING BERMUDA HIGH.
REGARDLESS OF THE EXACT LOCATION OF THE FRONT WINDS WILL BE LIGHT IN
ITS VICINITY AND ACROSS OUR AREA THROUGH MONDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR AMZ154-156.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR AMZ152-158.
&&
SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...SK
AVIATION...
MARINE...RSBHazardous weather outlook, Jul 17, 4:07 AM EDT, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 407 AM EDT FRI JUL 17 2009 NCZ029-044>047-079>081-090>094-180815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 407 AM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL DAMAGING WINDS. HEAVY DOWNPOURS MAY ALSO LEAD TO LOCALIZED FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ095-098-103-104-180815- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 407 AM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL DAMAGING WINDS. HEAVY DOWNPOURS MAY ALSO LEAD TO LOCALIZED FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES SOUTH OF CAPE HATTERAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 17, 7:52 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
752 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 3 W GRIMESLAND 35.56N 77.25W
07/17/2009 PITT NC PUBLIC
POWERLINES DOWN ON NC33E. RELAYED FROM 911 CENTER.
&&
JSCHULZLocal storm report, Jul 17, 7:57 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
757 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 1 E GREENVILLE 35.60N 77.36W
07/17/2009 PITT NC PUBLIC
WINDOWS BLOWN OUT ON HOME ON NC33E. RELAYED FROM 911
CENTER.
&&
JSCHULZLocal storm report, Jul 17, 8:08 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
808 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM FUNNEL CLOUD 1 E WASHINGTON 35.56N 77.03W
07/17/2009 BEAUFORT NC TRAINED SPOTTER
FUNNEL CLOUD TRAVELING TOWARD SLATESTONE ROAD, NORTH OF
264.
&&
JSCHULZLocal storm report, Jul 17, 8:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
823 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TORNADO 5 SE WASHINGTON 35.51N 76.99W
07/17/2009 BEAUFORT NC PUBLIC
DAMAGE TO HOMES ON RIVER ROAD. RELAYED FROM 911 CENTER
&&
JSCHULZLocal storm report, Jul 17, 8:26 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
826 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM FUNNEL CLOUD 8 ESE WASHINGTON 35.51N 76.92W
07/17/2009 BEAUFORT NC PUBLIC
FUNNEL CLOUD REPORTED ON HWY 92 EAST OF DOUGLAS
CROSSROADS. RELAYED FROM 911 CENTER.
&&
JSCHULZLocal storm report, Jul 17, 8:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
829 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 2 SE NEWFOUNDLAND 35.92N 76.13W
07/17/2009 TYRRELL NC PUBLIC
TREE ON ROAD NEAR FORT LANDING.
&&
JSCHULZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:02 PM EDT | Tornado Warning | MHX | Beaufort, Hyde, Washington | 43 min |
| Jul 17, 8:17 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Tyrrell | 40 min |
| Jul 17, 8:48 PM EDT | Special Marine Warning | MHX | 57 min |
Nearby
Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.